Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Has developed a very hoarse voice and bad cough. Why?

My 88 year old father has developed a very hoarse voice and bad cough in the last month, he is weak and is becoming confused. He is on coumadin and lipator and takes gravol to help him sleep. We have been waiting for 10 days for his Doctor s office to set up a scope. I want to take him to emerency because I think is Electroyles are out of balance, but he is not co-operating. He says he is fine
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
1. because he is taking Coumadin (warfarin), thus could be reason of his psychosis (confused & not co-operating) and moreover it is Contra indicated in old Age, thus talk with your Doctor regarding it.
2. gravol (dimenhydrinate) is usually given for nausea and vertigo caused by Meniere's disease and not to induce sleep, again consult with your Doctor.
3. hoarseness of voice with cough,as seen in general practice is commonly due to Throat infection i.e. laryngitis or laryngeal inflammation BUT if voice doesn't become Normal, seek opinion of ENT surgeon for Laryngoscopy ans simultaneously go for X-ray chest and Thyroid profile.
4. If he is not co operating it may be due to the confusion arising due to DRUG or because of Dehydration and fallen B.P.
Answered: Fri, 4 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor